MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 509-02-60F
Medical Device Problem Codes Malposition of Device (2616); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner and ceramic head was reported.The event was not confirmed, however, from the medical records provided it is indicated that excessive acetabular component version is present.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: the x-ray suggests that excessive acetabular component version is present.No confirmation of dislocation of the left total hip arthroplasty requiring revision surgery on (b)(6) 2019 is available, but the x-ray suggestion of acetabular malposition may have resulted in impingement and subsequent dislocation from this cause.Examination of the explanted components and additional imaging studies, along with the dictated operative report and findings would be helpful in determining the cause of the instability and rule out factors associated with implant manufacturing or materials.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including examination of the explanted components and additional imaging studies, along with the dictated operative report and findings would be helpful in determining the cause of the event and rule out factors associated with implant manufacturing or materials.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Surgeon revised a total hip - the liner, head and sleeve from a 44 to an mdm due to dislocation.The original surgery date was unknown; however, a revision surgery was done on (b)(6) 2011 to address a loose cup.Update 26 mar 2019: medical review indicates "the x-ray suggests that excessive acetabular component version is present.".

Brand Name
TRITANIUM REVISION ACETABULAR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8538087
Report Number0002249697-2019-01676
Device Sequence Number10856006
Product Code LPH
UDI-Device Identifier07613327025163
UDI-Public07613327025163
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number509-02-60F
Device Lot NumberMJTAYP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR